• question-icon

    What causes sediments in urine while suffering from enlarged prostate?

default
Posted on Wed, 25 May 2016 in Urinary and Bladder Problems
Question: A couple of times I have noticed sediment in my urine. It is irregular, paper thin or less, and whitish clear in clear in color. Size maybe 1/4 inch+. Almost looks like a small piece of very thin peeled skin
My urine is always light yellow in color, and about a year ago I had a normal cystoscopy, although I do have an enlarged prostate.

Any idea what the sediment might be and is it a concern.
Thought I'd add a little more background regarding my prior question.

I did have sex earlier today - don't know if that might be contributory.

Also, at he beginning of the year I had a comprehensive metabolic panel blood test. Everything was within the normal range except the ALT, which was at 60, but historically, it has often been slightly high.

Thank you.
doctor
Answered by Dr. P. T. Patil 49 minutes later
Brief Answer:
Sediment in Urine is lik3ly to be due UTI.

Detailed Answer:
Hello
Thanks for your query,based on the facts that you have posted it appears that you are known to have enlarged Prostate and have noticed white sediment in your urine since very recently.

I shall be happy if you can post me few more details to help me in making comments on your problem.
1)Do you have any urinary symptoms like burning urination ,frequency for urination nocturia etc?

The sediment that you are passing is Disquamated Epithelial lining of bladder mucosa which commonly occurs due to infection (Cystitis).

Please get your routine urine test and urine culture done to find out the organisms causing this infection and antibiotics to which they are sensitive to.

Please take broad spectrum antibiotics like Cef exine along with urinary antisept ic like Nitrofurantoin twice daily and urine alkaliser thrice daily.Later on switch on to appropriate antibiotics as per culture report.

Get the prescription of medicines from your family Physician.

Ensure to drink more water.To keep your urine dilute.
Re evaluate the status of your Enlarged prostate by consulting your Urologist .

Hope I have answered your query ,please feel free to ask if you have more questions , I shall be happy to help you.
Thanks and Regards.
Dr.Patil.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. P. T. Patil 15 minutes later
I have absolutely no burning when I urinate, but I go frequently and several times at night. But this is common for me.

I am a hypochondriac.....any chance these symptoms could be serious (cancer?)

My PSA is very low - around 0.6 - 0.8. Urine color always light yellow.

Thanks.
doctor
Answered by Dr. P. T. Patil 5 minutes later
Brief Answer:
There is no possibility of Cancer at all.

Detailed Answer:
Hello
Thanks for follow up .
One thing I can assure you that there is no chance of you having cancer of prostate or Bladder .
The predominant symptom in Cancer of the bladder is gross hematuria (Blood in Urine)

Since your PSA is within normal limits there is chance of Cancer of the Prostate either .

Take medications suggested earlier and sure to get resolved within a week .
Thanks and Regards.
Dr.Patil.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. P. T. Patil 31 minutes later
Sorry - one last question. Hope you can answer.
I do have microscopic blood in urine which is why I had a cystoscopy a year ago.
All was normal, but the urologist said i have a varicose vein on the prostate hat was causing the microscopic reading. My urine color remains light yellow.

I know its difficult for you to answer , but do you still think I can rest easy?

Many thanks.
doctor
Answered by Dr. P. T. Patil 16 minutes later
Brief Answer:
You can get relaxed there is nothing to worrry.

Detailed Answer:
Hello
Thanks for follow up .

Microscopic hematuria has no significance at all .
.Get relaxed and ensure to drink more water.
Thanks and Regards.
Dr.Patil.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. P. T. Patil

Urologist

Practicing since :1971

Answered : 10188 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Nocturia

doctor1 MD

i m on telsar 1-0-0 telsar-A 0-0-1 Vivalol xl 25 1-0-1 Eltroxin 187mcg 1-0-0 Veltam plus 0-0-1 I m having veltam plus since 2 years. my prostrate...

doctor1 MD

hi doc. i m 60yrs. cardiac patient,having 2 stents.sugar fasting-107,&pp166.aiso cholisterol- total-162. triglycerides- 120. hdl-45. ldl-93. Apart...

doctor1 MD

Hi , I'm 85 yrs old in good health . For the past 3 months I've been taking tamsulosin hcl.4 mg. for enlarged prostate ' which had me going 3/ 4...

doctor1 MD

I have frequent urination at night (not is daytime). I have to get up every 2 hours and last night I had to get up 3 times at just 1 hour apart. I...

doctor1 MD

i am 56 have nocturia have been to urologist and exam did not find enlarged prostate and PSA numbers are very good. how can i stop this up after...

doctor1 MD

I am a healthy 63 year old female. I only drink one cup of coffee in the morning before 8 am. Whether I drink water or not in the afternoon or...

doctor1 MD

I am aged 72 yrs old and my B.P. is in control while taking Tabs. (1) Listril(Lisnopril)-20 mg.daily after lunch and (2) Dytor(Torsemide) - 5 mg....

Get personalised answers from verified doctor in minutes across 80+ specialties

156 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. P. T. Patil
  • Q - Have stomach pain, fever and loose stool. On omniprzole and ciplox. Any...

  • Q - Have had cyst removed from lips and noticed rigidness. Will it cure on...

  • Q - On medication for BP, body pain and frequent urination. Getting weakness...

  • Q - Having pain in testicle and noticed dark skin on it. What to do?

  • Q - Took medication for neurological problem and never had a desire for...

  • Q - Experiencing prolonged menstrual periods. What to do?

  • Q - Have increase frequency and urgency of urination. Any treatment?

  • Q - Why does my penis look small when not erect?

  • Q - Having on and off mouth ulcer. What is causing this and how to get rid...

  • Q - Noticed movable lump on the side of abdomen. What could it be?

backtotop2